Lancaster EPrints

Dalton transfers, inequality and altruism

Thon, Domonique and Wallace, S W (2004) Dalton transfers, inequality and altruism. Social Choice and Welfare, 22 (3). pp. 447-465.

Full text not available from this repository.

Abstract

This paper characterizes the set of income allocations attainable through a sequence of equalizing decentralized pair-wise transfers that each preserve the original ranking of the donor and the recipient. This kind of transfer has been considered in the literature on income distribution following Daltons famous 1920 article, and the concept is often attributed to him. We provide a description of the set of allocations attainable through a sequence of such transfers. This paper argues that, although those transfers are often mentioned in the literature on income inequality, they do not really play any role there. It also argues that such a transfer concept is, on the other hand, of great interest in modeling altruism and its consequences.

Item Type: Article
Journal or Publication Title: Social Choice and Welfare
Subjects:
Departments: Lancaster University Management School > Management Science
ID Code: 45391
Deposited By: ep_importer_pure
Deposited On: 11 Jul 2011 19:31
Refereed?: Yes
Published?: Published
Last Modified: 09 Apr 2014 22:31
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/45391

Actions (login required)

View Item